MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752900
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that a thread-like fiber was found inside the patient's eye after cataract surgery with intraocular lens implantation.There was no information about patient impact.Additional information was received that the foreign material was removed from the patient's eye by performing additional surgery.The current condition of the patient was unknown.Additional information was received and confirmed that there was no impact to the patient.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
Additional information provided in a.1., a.2., a.3a., b.5., b.7., h.2., and h.11.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that a thread-like fiber was found inside the patient's eye after cataract surgery with intraocular lens implantation.There was no information about patient impact.Additional information was received that the foreign material was removed from the patient's eye by performing additional surgery.The current condition of the patient was unknown.Additional information was received and confirmed that there was no impact to the patient.Additional information was received that patient condition was recovering.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A customer reported that something like a thread-like fiber was found inside the patient's eye after surgery.This may be fibers that have come out of a sleeve, so this product was reported as defective.The involved eye and the patient identifier are not available.The material is in the eye and could not be provided.No physical sample has been returned for evaluation, therefore, the condition of the product could not be verified.Visual inspection or functional testing could not be conducted in order to ascertain the failure mode for the consumable device.At this time, this investigation will be processed for closure.The investigation reviewed the complaint history data for the reported lot number and found one complaint was reported for this product and event combination, including the file in question.The total number of similar complaints is within the action threshold for the product lot and event combination.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified, all corresponding production release specifications defined in the device master record were met.Complaints are reviewed and monitored for adverse trends on a monthly basis.No adverse trends have been observed associated with the reported product and event.No further action has been identified for this reported event.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action is warranted at this time.The root cause of the customer's complaint could not be established as a sample has not been received and the condition of the product could not be verified.Without analysis of the sample, it is not possible to isolate the root cause.As the root cause is unknown, the relationship, if any, of the device to the reported incident cannot be determined.Contributing factors to foreign materials could be other surgical items utilized in conjunction with the reported product.The small parts kit is manufactured within an environmentally controlled area where all employees are required to wear protective clothing.Manufacturing equipment is cleaned and maintained on a routine basis.The root cause for this complaint is not known, therefore, specific action with regards to this complaint cannot be taken.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21074823
Report Number1644019-2025-00078
Device Sequence Number12453974
Product Code LRO
UDI-Device Identifier00380657529001
UDI-Public(01)00380657529001(17)270131(11)240221(10)16JRNM
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752900
Device Lot Number16JRNM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/22/2025
03/06/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/12/2025
03/30/2025
Date Device Manufactured02/21/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale